Texas, 2020

Drought in Texas, February 1 to 29, 2020

February 1 to 29, 2020 · NWS CRP · 9 events in 9 counties and zones

Well below normal precipitation fell across south Texas during the month of February with temperatures slightly above normal. Severe drought expanded over the Brush Country and portions of the Victoria Crossroads during the month.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Well below normal precipitation fell across south Texas during the month of February with temperatures slightly above normal. Severe drought expanded over the Brush Country and portions of the Victoria Crossroads during the month. There were even some small areas of extreme drought over portions of the Brush Country by the end of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jan 31, 10:40 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Jan 31, 10:40 PM CST, 1 hour 20 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1040 PM CST Fri Jan 31 2020

.DISCUSSION...See Aviation section for 06Z TAFs.

&&

.AVIATION...An upper level disturbance over the Brush Country
will move east across the region during the overnight period.
This will provide scattered to broken mid level clouds. Clear
skies will be in store for Saturday with light west to northwest
winds. The winds will back to light south during the evening.

&&

.PREV DISCUSSION... /Issued 537 PM CST Fri Jan 31 2020/

DISCUSSION...See Aviation section for 00Z TAFs.

AVIATION...Lower cloud deck from 4-5 kft will continue to erode
early this evening across south Texas as drier air moves in from
the northwest. Some mid level clouds associated with an upper
level disturbance will move across the region later this evening.
Skies will be clear for Saturday with west-northwest winds. VFR.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    45  72  46  73  59  /   0   0   0   0  10
Victoria          39  72  43  75  55  /   0   0   0   0  10
Laredo            45  72  47  77  59  /   0   0   0   0  10
Alice             44  74  44  77  56  /   0   0   0   0  10
Rockport          48  70  52  71  60  /   0   0   0   0   0
Cotulla           41  74  43  78  55  /   0   0   0   0   0
Kingsville        44  74  43  77  57  /   0   0   0   0  10
Navy Corpus       49  69  51  69  61  /   0   0   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TMT/89...AVIATION
Hazardous weather outlook, Jan 31, 3:53 AM CST, 20 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
353 AM CST Fri Jan 31 2020

TXZ229>234-239>247-342>347-442-443-447-011000-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
353 AM CST Fri Jan 31 2020

This hazardous weather outlook is for South Texas.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-011000-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
353 AM CST Fri Jan 31 2020

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Small Craft Advisory conditions are possible Monday through early
Tuesday, and then again Wednesday and Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

CB/MCZ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 drought. Local standard time, as filed.

Drought, Webb

When
February 1, 12:00 AM CST to February 29, 11:59 PM CST
Where
Webb forecast zone
Reported by
Drought Monitor
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

Severe drought expanded across the county during the month while extreme drought developed over the western part of the county by the end of the month.

Drought, La Salle

When
February 1, 12:00 AM CST to February 29, 11:59 PM CST
Where
La Salle forecast zone
Reported by
Drought Monitor
Coordinates
28.345, -99.100 (the zone’s center; the record gives no point)

Severe drought expanded across the county during the month while extreme drought developed over the western part of the county by the end of the month.

Drought, Bee

When
February 1, 12:00 AM CST to February 29, 11:59 PM CST
Where
Bee forecast zone
Reported by
Drought Monitor
Coordinates
28.417, -97.741 (the zone’s center; the record gives no point)

Severe drought expanded across the northern half of the county during the month while extreme drought developed over the extreme northern part of the county by the end of the month.

Drought, Live Oak

When
February 1, 12:00 AM CST to February 29, 11:59 PM CST
Where
Live Oak forecast zone
Reported by
Drought Monitor
Coordinates
28.351, -98.125 (the zone’s center; the record gives no point)

Severe drought expanded across the county during the month while extreme drought developed over the extreme northern part of the county by the end of the month.

Drought, Victoria

When
February 1, 12:00 AM CST to February 29, 11:59 PM CST
Where
Victoria forecast zone
Reported by
Drought Monitor
Coordinates
28.796, -96.971 (the zone’s center; the record gives no point)

Severe drought expanded across the northern part of the county during the month.

Drought, Duval

When
February 1, 12:00 AM CST to February 29, 11:59 PM CST
Where
Duval forecast zone
Reported by
Drought Monitor
Coordinates
27.681, -98.509 (the zone’s center; the record gives no point)

Severe drought developed across the county during the month.

Drought, McMullen

When
February 1, 12:00 AM CST to February 29, 11:59 PM CST
Where
McMullen forecast zone
Reported by
Drought Monitor
Coordinates
28.353, -98.568 (the zone’s center; the record gives no point)

Severe drought developed across the county during the month.

Drought, Goliad

When
February 1, 12:00 AM CST to February 29, 11:59 PM CST
Where
Goliad forecast zone
Reported by
Drought Monitor
Coordinates
28.657, -97.426 (the zone’s center; the record gives no point)

Severe drought developed across the northern part of the county during the month.

Drought, Jim Wells

When
February 1, 12:00 AM CST to February 29, 11:59 PM CST
Where
Jim Wells forecast zone
Reported by
Drought Monitor
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Severe drought developed across the western part of the county during the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2020Every state in 2020This day in weather historyWarnings in Texas, February 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 878049, 878051, 878053, 878055, 878056, 878057, 878058, 878059, 878060.